A new class of drugs, produced with the hybridoma technique, has been introduced and employed to treat many immunological diseases. This class consists of recombinant monoclonal antibodies, which can be chimeric, humanized or human. Predictably, there has been a rise in adverse hypersensitivity reactions to these therapeutic agents, whose pathogenic mechanisms are not yet well understood. Specific IgE has been demonstrated in a very few cases, and only in some of these recombinant antibodies. Skin tests are not done as a clinical routine screening. In the present article the mechanisms underlying hypersensitivity reactions to these drugs are analyzed, also in the light of the personal experience and that reported in the literature, with the aim of identifying potential risk factors and means of prevention of these reactions. For some drugs, infusion reactions may be prevented thanks to the the use of premedication. Moreover, symptoms of acute hypersensitivity during infusion can be successfully managed in the majority of cases by slowing the speed of administration. All these findings seem to confirm that the pathogenesis is not related to a true immediate (IgE-mediated) hypersensitivity in most cases. When the substitution of the drug that has triggered a hypersensitivity reaction is required, this is only possible if such an alternative drug exists (i.e., replacement of a chimeric antibody with a humanized or human antibody sharing the same target). As an alternative, desensitization protocols have been employed to induce a state of temporary tolerance to the drug in some cases, yielding successful results for infliximab and trastuzumab.